Format

Send to

Choose Destination
See comment in PubMed Commons below
Drugs. 1977 Jul;14(1):29-40.

Drug-induced cardiovascular diseases.

Abstract

A wide variety of drugs may be associated with serious cardiovascular toxicity. Toxicity due to drugs primarily used for treating cardiovascular toxicity. Toxicity due to drugs primarily used for treating cardiac disorders is the most extensively documented, especially the arrhythmias due to digitalis glycosides. Various arrhythmias are also caused by toxic levels of many antiarrhythmic agents including quinidine, procainamide and phenytotin. Myocardial depression and heart failure are serious side-effects of beta-adrenoceptor blocking agents and myocardial ischaemia due to sympathominetic amines may result from both direct and indirect mechanisms. The many toxic reactions in the cardiovascular system due to non-cardiac drugs are less widely known and for the most part less clearly understood. Many remain controversial at the current time; for example, the diathesis toward thromboembolism in women taking oral contraceptives. Potential cardiac toxicity due to drugs used in the rapidly expanding sphere of anti-neoplastic chemotherapy is exemplified by the cardiomyopathy-like toxicities of doxorubicin and daunorubicin. Many of the psychotherapeutic drugs including phenothiazine antipsychotics and tricyclic antidepressants have arrhythmogenic potential.

PMID:
18329
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk